# SDR 97ZZZX2001

- Difficulty date: April 21, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4397S
- Make and model: Airtrc AT301
- Aircraft serial: 3010057
- Engine: Pwa R1340AN1
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Separated
- Location: Nr 9 Head
- Stage of operation: NR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

AIRCRAFT EXPERIENCED A SUDDEN LOSS OF POWER.  EMERGENCY LANDING MADE AT MOUNTAIN HOME AIR FORCE BASE.  NR 9 CYLINDER HEAD HAD SEPARATED JUST ABOVE THE TOP OF PISTON TRAVEL.  FATIGUE FRACTURE APPEARS TO ORIGINATE AT THE EXHAUST VALVE SEAT. 675 SMOH.
